Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Joint spectrum of subnormal $n$-tuples of composition operators

Author: José Giménez
Journal: Proc. Amer. Math. Soc. 130 (2002), 2015-2023
MSC (2000): Primary 47B33; Secondary 47A13, 47B20
Published electronically: December 27, 2001
MathSciNet review: 1896036
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the joint (Taylor) spectrum of an $ \, n$-tuple of commuting composition operators acting on the Hardy space $ \, \mathit{H}^2. \,$

References [Enhancements On Off] (What's this?)

  • 1. Hari Bercovici, Operator theory and arithmetic in 𝐻^{∞}, Mathematical Surveys and Monographs, vol. 26, American Mathematical Society, Providence, RI, 1988. MR 954383
  • 2. Earl Berkson and Horacio Porta, Semigroups of analytic functions and composition operators, Michigan Math. J. 25 (1978), no. 1, 101–115. MR 0480965
  • 3. Carl C. Cowen, Composition operators on 𝐻², J. Operator Theory 9 (1983), no. 1, 77–106. MR 695941
  • 4. Carl C. Cowen, Linear fractional composition operators on 𝐻², Integral Equations Operator Theory 11 (1988), no. 2, 151–160. MR 928479, 10.1007/BF01272115
  • 5. Carl C. Cowen and Barbara D. MacCluer, Composition operators on spaces of analytic functions, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1995. MR 1397026
  • 6. Carl C. Cowen and Thomas L. Kriete III, Subnormality and composition operators on 𝐻², J. Funct. Anal. 81 (1988), no. 2, 298–319. MR 971882, 10.1016/0022-1236(88)90102-4
  • 7. Raúl E. Curto, Applications of several complex variables to multiparameter spectral theory, Surveys of some recent results in operator theory, Vol. II, Pitman Res. Notes Math. Ser., vol. 192, Longman Sci. Tech., Harlow, 1988, pp. 25–90. MR 976843
  • 8. Raúl E. Curto and Lawrence A. Fialkow, Elementary operators with 𝐻^{∞}-symbols, Integral Equations Operator Theory 10 (1987), no. 5, 707–720. Toeplitz lectures 1987 (Tel-Aviv, 1987). MR 904485, 10.1007/BF01195797
  • 9. Raúl E. Curto, Paul S. Muhly, and Jingbo Xia, Hyponormal pairs of commuting operators, Contributions to operator theory and its applications (Mesa, AZ, 1987), Oper. Theory Adv. Appl., vol. 35, Birkhäuser, Basel, 1988, pp. 1–22. MR 1017663
  • 10. Farhad Jafari, Barbara D. MacCluer, Carl C. Cowen, and A. Duane Porter (eds.), Studies on composition operators, Contemporary Mathematics, vol. 213, American Mathematical Society, Providence, RI, 1998. MR 1601044
  • 11. C. Foiaş and W. Mlak, The extended spectrum of completely non-unitary contractions and the spectral mapping theorem, Studia Math. 26 (1966), 239–245. MR 0200722
  • 12. J. Giménez, Joint hyponormality of composition operators with linear fractional symbols, Preprint, 2000.
  • 13. Takasi Itô, On the commutative family of subnormal operators, J. Fac. Sci. Hokkaido Univ. Ser. I 14 (1958), 1–15. MR 0107177
  • 14. Klaus-Jochen Engel and Rainer Nagel, One-parameter semigroups for linear evolution equations, Graduate Texts in Mathematics, vol. 194, Springer-Verlag, New York, 2000. With contributions by S. Brendle, M. Campiti, T. Hahn, G. Metafune, G. Nickel, D. Pallara, C. Perazzoli, A. Rhandi, S. Romanelli and R. Schnaubelt. MR 1721989
  • 15. Abram I. Plesner, Spectral theory of linear operators. Vols. I, II, Translated from the Russian by Merlynd K. Nestell and Alan G. Gibbs, Frederick Ungar Publishing Co., New York, 1969. MR 0244792
  • 16. Joel H. Shapiro, Composition operators and classical function theory, Universitext: Tracts in Mathematics, Springer-Verlag, New York, 1993. MR 1237406
  • 17. Aristomenis G. Siskakis, Semigroups of composition operators on spaces of analytic functions, a review, Studies on composition operators (Laramie, WY, 1996) Contemp. Math., vol. 213, Amer. Math. Soc., Providence, RI, 1998, pp. 229–252. MR 1601120, 10.1090/conm/213/02862
  • 18. Béla Sz.-Nagy, Spektraldarstellung linearer Transformationen des Hilbertschen Raumes, Berichtigter Nachdruck. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 39, Springer-Verlag, Berlin-New York, 1967 (German). MR 0213890
  • 19. Béla Sz.-Nagy and Ciprian Foiaș, Harmonic analysis of operators on Hilbert space, Translated from the French and revised, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York; Akadémiai Kiadó, Budapest, 1970. MR 0275190
  • 20. Joseph L. Taylor, A joint spectrum for several commuting operators, J. Functional Analysis 6 (1970), 172–191. MR 0268706
  • 21. Joseph L. Taylor, The analytic-functional calculus for several commuting operators, Acta Math. 125 (1970), 1–38. MR 0271741

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B33, 47A13, 47B20

Retrieve articles in all journals with MSC (2000): 47B33, 47A13, 47B20

Additional Information

José Giménez
Affiliation: Departamento de Matemáticas, Universidad de Los Andes, Mérida, Venezuela

Received by editor(s): January 24, 2001
Published electronically: December 27, 2001
Additional Notes: This paper is part of the author’s doctoral dissertation at the University of Iowa, written under the supervision of Professor Raúl Curto
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2001 American Mathematical Society